Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2011, 7:18 PM CDT for Bienville Parish, Claiborne Parish, Webster Parish, Louisiana. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 7:18 PM CDT (00:18 UTC)
- Expired
- Mar 29, 2011, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 7:48 PM CDT | HAIL 0.88 | Arcadia, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 6:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WUUS54 KSHV 300018
SVRSHV
LAC013-027-119-300100-
/O.NEW.KSHV.SV.W.0032.110330T0018Z-110330T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA...
SOUTHWESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF HOMER...
SOUTHERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF MINDEN...
* UNTIL 800 PM CDT
* AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DOYLINE...OR 9 MILES SOUTHWEST OF MINDEN...AND MOVING EAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIXIE
INN...SIBLEY...HEFLIN...DUBBERLY...GIBSLAND AND ARCADIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3244 9343 3250 9344 3266 9344 3289 9294
3251 9288
TIME...MOT...LOC 0018Z 260DEG 34KT 3255 9339
$$
PARKER1 follow-up statement
113
WWUS54 KSHV 300042
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT TUE MAR 29 2011
LAC013-027-119-300100-
/O.CON.KSHV.SV.W.0032.000000T0000Z-110330T0100Z/
WEBSTER LA-CLAIBORNE LA-BIENVILLE LA-
742 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR BIENVILLE...CLAIBORNE AND WEBSTER PARISHES...
AT 737 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ADA...OR 6 MILES SOUTHEAST OF MINDEN...
MOVING EAST AT 40 MPH.
ANOTHER STORM NOW APPROACHING ARCADIA IS BEGINNING TO PULSE UP TO
SEVERE LIMITS AS WELL.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
LEBANON...GIBSLAND...SPRING LAKE...HOMER...ATHENS...LAKE
CLAIRBORNE...ARCADIA AND AYCOCK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3245 9336 3251 9337 3266 9340 3289 9294
3251 9288
TIME...MOT...LOC 0041Z 260DEG 34KT 3259 9314
$$
PARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:48 PM CDT, 30 minutes earlier.
Area forecast discussion, Mar 29, 6:48 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 648 PM CDT TUE MAR 29 2011 .UPDATE... UPDATED ZFP FOR SVR WATCH 74. SVR STORMS THIS EVENING HAVE PRODUCED MAINLY SOME COIN SIZE HAIL...AND THIS TREND WILL LIKELY CONTINUE THROUGH THE EVENING. STORMS ARE SOMEWHAT ELEVATED IN NATURE...SO HAIL WILL LIKELY BE THE MAIN THREAT WITH THE SVR ACTIVITY. A COLD FRONT CURRENTLY LOCATED ALONG OR JUST SOUTH OF THE I30 CORRIDOR WILL CONTINUE TO PUSH THROUGH THE AREA THIS EVENING. THE FOCUS FOR SVR ACTIVITY SHOULD REMAIN ACROSS THE I20 CORRIDOR AND SOUTHWARD...GENERALLY IN LOUISIANA THIS EVENING. ELEVEN && .PREVIOUS POINT TEMPS/POPS... SHV 46 61 44 67 50 / 70 20 20 10 10 MLU 49 61 43 66 50 / 70 30 20 10 10 DEQ 39 59 39 64 46 / 40 10 20 20 20 TXK 42 60 41 66 47 / 60 10 20 20 20 ELD 45 61 39 66 47 / 70 20 20 20 20 TYR 43 62 43 69 53 / 60 10 20 10 10 GGG 44 61 42 69 51 / 70 20 20 10 10 LFK 50 63 44 72 52 / 70 30 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. 11
Hazardous weather outlook, Mar 29, 12:23 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT TUE MAR 29 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1223 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO THIS EVENING ACROSS MUCH OF THE FOUR STATE REGION. A SHORT WAVE TROUGH COMBINED WITH UNSTABLE AIR ALOFT AND A SURFACE WARM FRONT MAY RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL CONTINUE INTO LATE WEDNESDAY BEFORE TAPERING OFF FROM THE WEST. SOME OF THE STORMS MAY BE STRONG TO SEVERE EARLY WEDNESDAY. ANOTHER UPPER TROUGH WILL BE APPROACHING WEDNESDAY NIGHT INTO THURSDAY KEEPING THUNDERSTORMS ACTIVE... BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THE NEED FOR ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LOW TODAY AND TONIGHT. HOWEVER...IF A STORM DOES OCCUR...ANY REPORTS OF HAIL OR WIND DAMAGE RELAYED TO THE NATIONAL WEATHER SERVICE WILL BE APPRECIATED.
In the hours before
Special weather statement, Mar 29, 5:47 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT TUE MAR 29 2011
LAZ012-013-018-019-292330-
BIENVILLE-JACKSON-NATCHITOCHES-WINN-
547 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BIENVILLE AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF CAMPTI...OR 18
MILES SOUTHWEST OF JONESBORO...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Mar 29, 6:19 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT TUE MAR 29 2011
LAZ001-002-TXZ138-151-300000-
BOSSIER-CADDO-HARRISON-PANOLA-
619 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BLANCHARD...BOSSIER CITY...GREENWOOD...HAUGHTON...
SHREVEPORT AND WASKOM...
AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WASKOM...OR 16 MILES WEST OF
SHREVEPORT...MOVING EAST AT 35 MPH.
DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.
24Local storm report, Mar 29, 6:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL SWARTZ 32.57N 91.99W
03/29/2011 M1.75 INCH OUACHITA LA AMATEUR RADIO
LAKESHORE/SWARTZ AREA
&&
24Special weather statement, Mar 29, 6:50 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT TUE MAR 29 2011
LAZ013-014-019-021-300045-
CALDWELL-JACKSON-OUACHITA-WINN-
650 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...JACKSON...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLUMBIA AND GRAYSON...
AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 17 MILES WEST OF CLARKS...OR 18 MILES
NORTHEAST OF WINNFIELD...MOVING EAST AT 40 MPH.
DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
24Local storm report, Mar 29, 6:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SHREVEPORT 32.47N 93.80W
03/29/2011 M1.00 INCH CADDO LA BROADCAST MEDIA
BROADCAST MEDIA REPORTED 1 INCH HAIL.
&&
JHOODLocal storm report, Mar 29, 7:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 SE BOSSIER CITY 32.49N 93.63W
03/29/2011 M1.25 INCH BOSSIER LA PUBLIC
REPORT OF HAIL RANGING FROM 1 INCH TO 1 1/4 INCH IN SIZE.
&&
JHOODNearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.